1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Experiences - Chest Pain After Taking Seroquel XR

Discussion in 'Antipsychotics' started by UsedToCook, Aug 1, 2013.

  1. UsedToCook

    UsedToCook Silver Member

    Reputation Points:
    40
    Joined:
    Jul 24, 2013
    Messages:
    62
    Every time that I take my Seroquel, after a period of lying down for twenty to thirty minutes, my chest starts hurting. It's a sharp pain that moves in my chest. It also makes it kinda hard to swallow without drinking something. If I sit up or stand up, the chest pain usually goes away. I took my medicine about an hour ago, and for about the last thirty minutes, I've been wondering whether or not to call an ambulance. It's only me and my dog here, I barely ever leave during the day, and it's not odd for no one to hear from me for weeks at a time, so if something were to happen, it's highly unlikely that I'd get help in time to live. That given, could it be a panic attack. Like radical addition for polymerization, the chest pain causes paranoia about dying, which causes a panic attack, which causes me to focus on the chest pain, making it worse, and the cycle continues. Does anyone else have any of these problems when they take their Seroquel? It should also be noted that in addition to Seroquel I'm prescribed Klonopin, Neurontin, and Suboxone (Buprenorphine and Naloxone).
     
  2. Potter

    Potter Platinum Member & Advisor

    Reputation Points:
    11,340
    Joined:
    Apr 1, 2005
    Messages:
    11,834
    Yes, call the hospital or prescribing doctor NOW!

    DF is not an ER, we are not at all equipped to deal with issues like this. Heart pains like you suggest are no small matter. Please see a doctor as soon as you possibly can.

    Also, as far as I can tell this is NOT a common side effect of seroquel, please don't screw around.
     
  3. Beenthere2Hippie

    Beenthere2Hippie The Constant Optimist

    Reputation Points:
    7,385
    Joined:
    May 20, 2013
    Messages:
    7,089
    Gender:
    Female
    As Potter said, it's absolutely imperative that you get medical treatment immediately. There are many cautions and health concerns when taking Seroquel, including this warning from their website: http://www.rxlist.com/seroquel-drug/warnings-precautions.htm

    "A potentially fatal symptom complex sometimes referred to as Neuroleptic Malignant Syndrome (NMS) has been reported in association with administration of antipsychotic drugs, including SEROQUEL. Clinical manifestations of NMS are hyperpyrexia, muscle rigidity, altered mental status, and evidence of autonomic instability and irregular pulse or blood pressure..." Please read further on your own after seeing a doctor first.

    On top the Seroquel you're taking, you are also, you say, being perscribed Naloxone. The first warning on the Naloxone's website refers to suffering chest pain while taking it. The manufacturers of Naloxone suggest you seek medical attention right away for any chest pain you experience while on their drug. (http://www.rxlist.com/narcan-side-effects-drug-center.htm)

    Also, both the Klonopin and the Buprenorphine you're also taking further increase the chances of medical complications, including respiratory failure and increased chance of seizures.

    Please seek medical help immediately, and bring your perscription bottles with, as the doctor on call will want to see exactly what you're taking and how they were perscribed. Do not vary from any of the drugs as ordered by your physician, and by all means don't stop taking any of them without medical advice, because these drugs must be tapered from slowly and not just stopped for any reason.

    I will check back on this thread to see how you're doing later.

    Please take your chest pains seriously and get help before it's too late.

    Good luck,
     
  4. UsedToCook

    UsedToCook Silver Member

    Reputation Points:
    40
    Joined:
    Jul 24, 2013
    Messages:
    62
    Thank you for your replies. It's went away now. I had to sit up, and do something to take my mind off it, and it went away. It's funny that you mention the naloxone, because Seroquel didn't used to do this to me. You're tolerance is supposed to go up, not down, and now that you mention it, the chest pain started about the same time I started taking suboxone. If you read some of my threads about Seroquel, I've posted a few times on this forum that I have this experience almost every time I take Seroquel. Each time it's the same evolution of emotions and thoughts. It starts as a sharp pain, and I think to myself, "Am I having a heart attack?" Which is immediately followed by a sense of deja vu that for some reason I correlate to the line of thinking, "Is the deja vu because it was the last thing I felt in a past life?" I know hat sounds crazy, because it's obviously deja vu from the night before when I took my Seroquel, but when the pain in my chest with the numbing tingle in my legs and stomach occur, I automatically assume that I felt it in another life. I've always felt that deja vu was something that was experienced in another life. About talking to my doctor about it, I have. I've talked to my physician as well as my psychiatrist as well as my suboxone clinic doctor. They all act like they're concerned but none of them wants to be the one to change anything. It's like they all want the other one's to act. I've tried to quit Seroquel, but my reality, which is defined by perception, alters greatly, people and creatures come into my life that don't show up when I take my Seroquel. The only other thing that's got rid of all the people talking and whispering....oh how they whisper is Haldol. The problem with Haldol is that it gives me secondary Parkinson's (Parkinsonism). I literally can't hold onto a cigarette without dropping it and Benztropine is of no use whatsoever. Once again, the episode has passed. I'll try to never post this again because it's really useless, I'm not going to call an ambulance, and that just makes me feel like people will see me as an attention seeker....and I don't want that. I'm sorry for starting this thread. Sorry.
     
  5. Potter

    Potter Platinum Member & Advisor

    Reputation Points:
    11,340
    Joined:
    Apr 1, 2005
    Messages:
    11,834
    So you're worried enough to be worried, but not enough to get help? Fucked up man.

    Look, if this drug isn't working for you, if it is freaking you out, causing panic, heart pains, what ever, you need to make your doctor listen.
     
  6. out_there

    out_there Donating

    Age:
    45
    Reputation Points:
    1,655
    Joined:
    Oct 9, 2012
    Messages:
    1,403
    I understand what you mean about the deja vu feeling. Seroquel did that to me too as well as causing me to have astral traveling type dreams that were terrifying. That's what actually caused me to stop taking seroquel. But it sounds as if you need something to control the psychosis.

    Whilst you should most definitely get the chest pain looked at immediately, (and there is no shame in going to the the ER - never think that), it is possible that it is panic. Panic attacks can cause that sort of reaction and if seroquel is causing that then it needs to be addressed.

    Also don't feel ashamed about starting this thread. It is important that you have an outlet and that you can get advice about how you feel. But if you get advice you should at least try it, especially if it's serious as in chest pain that needs to be seen to.
     
    Last edited: Aug 13, 2013